Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 332, NWS Norman, OK

December 14, 2014Caddo County, Grady County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Dec 14, 2014, 2:06 PM CST for Caddo County, Grady County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2014, 2:06 PM CST (20:06 UTC)
Expired
Dec 14, 2014, 2:30 PM CST
In force
24 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Caddo County, OK, Grady County, OK

The radar

The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 11:43 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 14, 11:43 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
1143 AM CST SUN DEC 14 2014

.DISCUSSION...
AVIATION DISCUSSION FOR THE 18Z TAFS BELOW.

&&

.AVIATION...
MVFR TO OCCASIONALLY IFR CONDITIONS WILL CONTINUE AHEAD OF DRYLINE
THAT WILL MOVE ACROSS THE AREA THROUGH THE FIRST 6 TO 12 HOURS OF
THE VALID TAF PERIOD. LINE OF TSRA HAS CLEARED SPS/LAW/CSM/HBR...AND
WILL IMPACT OKC/OUN/PNC WITHIN THE NEXT FEW HOURS. SOME
ADDITIONAL...MORE ISOLATED TSRA DEVELOPMENT NOTED ALONG THE DRYLINE
BEHIND THE MAIN LINE...WHICH WILL AFFECT WWR AND COULD AFFECT
HBR/CSM/LAW THROUGH 20Z. WITH THE LESSER COVERAGE ON THIS SECONDARY
LINE...ELECTED TO COVER THIS POTENTIAL WITH VCTS AT HBR/CSM...WITH
TEMPO TSRA AT LAW. CIG/VSBY CONDITIONS WILL GENERALLY IMPROVE
FOLLOWING THE DRYLINE PASSAGE...WITH VFR CONDITIONS EXPECTED FOR A
TIME AT ALL TERMINALS. WRAPAROUND MOISTURE AS THE UPPER LOW MOVES
THROUGH KANSAS TONIGHT WILL LEAD TO MVFR CIGS AT PNC/GAG/WWR AFTER
MIDNIGHT. WINDS WILL REMAIN GUSTY AT MOST LOCATIONS...WITH A SHIFT
TO THE WEST AND SOUTHWEST BEHIND THE DRYLINE LATER THIS
AFTERNOON/EVENING...AND A SHIFT TO THE WEST AND NORTHWEST BEHIND THE
COLD FRONT TOMORROW MORNING.

&&

.PREV DISCUSSION... /ISSUED 533 AM CST SUN DEC 14 2014/

DISCUSSION...
THE 12Z AVIATION DISCUSSION FOLLOWS....

.AVIATION...
HIGHLY VARIED CEILING AND VISIBILITY CONDITIONS THIS MORNING WILL
LEAD TO FREQUENT DISCREPANCIES BETWEEN THE OBSERVATIONS AND TAFS.
A STORM SYSTEM WILL PUSH A DRYLINE THROUGH OK AND N TX
TODAY...WITH A COUPLE OF LINES OF TSRA AHEAD OF IT. IN W OK AND W
N TX...EXPECT PERIODS OF TSRA FOR 2 TO 3 HOURS AS THE MAIN BAND
PASSES THROUGH THIS MORNING. FARTHER E...THERE SHOULD BE TWO
DISTINCT BANDS OF TSRA. THE FIRST...FARTHER E...WILL BE MORE OF A
SOLID BAND...BUT WILL BE MAINLY SHRA AND WEAK TSRA. THE SECOND
BAND...ASSUMING IT FORMS...WILL BE MORE SCT...BUT THE TSRA WILL BE
STRONGER. IN THE TAFS FOR KOKC AND KOUN...THIS STRONGER BAND IS
WITHIN A TEMPO GROUP LATE THIS AFTERNOON/EARLY THIS EVENING. AFTER
THE DRYLINE PASSES THROUGH...WINDS WILL VEER A BIT...AND SKIES
WILL GENERALLY CLEAR. LOW CLOUDS...AROUND 1500 FT AGL...ARE LIKELY
TO COVER FAR NW OK...INCLUDING KGAG AND KWWR...OVERNIGHT. THIS
SAME DECK SHOULD REACH KPNC SHORTLY AFTER 12Z TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 424 AM CST SUN DEC 14 2014/

DISCUSSION...
A STRONG NEGATIVELY-TILTED SHORTWAVE TROUGH NOW OVER WESTERN NEW
MEXICO WILL MOVE NORTHEAST INTO CENTRAL KANSAS TONIGHT. SURFACE
LOW PRESSURE CENTERED OVER SOUTHEAST COLORADO WILL SHIFT SLOWLY
EAST THIS MORNING...THEN FOLLOW THE UPPER-LEVEL WAVE INTO CENTRAL
KANSAS TONIGHT.

A DRYLINE WILL ENTER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS
LATE THIS MORNING...AND WILL EXTEND ROUGHLY ALONG I-35 BY LATE
THIS EVENING. THUNDERSTORMS ARE ALREADY OCCURRING AHEAD OF THIS
FEATURE...AND ARE EXPECTED TO CONTINUE TO EXPAND THROUGH THE DAY
AND INTO THE NIGHT TONIGHT.

SHORT-RANGE MODELS SUGGEST THAT A BAND OF NUMEROUS SHOWERS AND
RELATIVELY WEAK THUNDERSTORMS WILL MOVE EAST ACROSS OKLAHOMA AND
NORTH TEXAS WELL AHEAD OF THE DRYLINE. THEN...ANOTHER BAND OF
SCATTERED THUNDERSTORMS MAY FORM CLOSER TO THE DRYLINE LATE THIS
AFTERNOON AND INTO THE EVENING. THESE STORMS WILL HAVE THE
GREATEST CHANCE OF BECOMING STRONG TO SEVERE...AND COULD AFFECT
THE I-35 AREA LATE THIS AFTERNOON OR EARLY THIS EVENING...BEFORE
SHIFTING EAST AND WEAKENING LATER THIS EVENING.

AFTER THIS STORM SYSTEM MOVES AWAY TONIGHT...COOLER AND DRIER AIR
WILL ARRIVE. THIS WILL LAST INTO MIDWEEK...BEFORE MORE WET WEATHER
WILL BECOME A DISTINCT POSSIBILITY. MODEL DIFFERENCES ARE
SUBSTANTIAL BY THE MIDDLE OF THIS WEEK...SO IT IS DIFFICULT TO SAY
WHAT WILL ACTUALLY HAPPEN...AND THIS FORECAST IS APPROXIMATELY
MIDDLE GROUND BETWEEN THE POSSIBILITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  44  52  32 /  70  10   0   0
HOBART OK         63  41  53  31 /  70  10   0   0
WICHITA FALLS TX  69  44  58  35 /  60  10   0   0
GAGE OK           60  36  49  27 /  70  10   0   0
PONCA CITY OK     61  44  48  30 /  80  20   0   0
DURANT OK         64  49  58  37 /  80  50   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/23/23
Hazardous weather outlook, Dec 14, 11:52 AM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
1152 AM CST SUN DEC 14 2014

OKZ004>048-050>052-TXZ083>090-151115-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CST SUN DEC 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AS A POWERFUL STORM
SYSTEM TRACKS ACROSS THE SOUTHERN PLAINS. THUNDERSTORMS ONGOING JUST
WEST OF THE INTERSTATE 35 CORRIDOR WILL CONTINUE TO SPREAD EASTWARD
INTO THE EASTERN HALF OF OKLAHOMA THIS AFTERNOON.

A FEW STRONG TO SEVERE STORMS MAY DEVELOP ALONG AND EAST OF
INTERSTATE 35...AND SOUTH OF INTERSTATE 40 LATER THIS AFTERNOON. THE
STRONGEST STORMS MAY PRODUCE WIND GUSTS OVER 55 MPH...AND SMALL
HAIL. BY LATE THIS EVENING...MOST OF THE STORMS WILL BE CONFINED TO
FAR EASTERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Dec 14, 9:26 AM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
926 AM CST SUN DEC 14 2014

OKZ016-022-141600-
CUSTER OK-WASHITA OK-
926 AM CST SUN DEC 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER AND NORTH CENTRAL
WASHITA COUNTIES UNTIL 1000 AM CST...

AT 924 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR CORDELL...
MOVING NORTH AT 45 MPH.

HAZARDS INCLUDE...
DIME SIZED HAIL...
WIND GUSTS TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
CLINTON...CORDELL...ARAPAHO...CUSTER CITY...BESSIE AND CLOUD CHIEF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3522 9885 3525 9908 3580 9905 3572 9874
TIME...MOT...LOC 1524Z 187DEG 45KT 3532 9897

AUSTIN
Special weather statement, Dec 14, 1:18 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
118 PM CST SUN DEC 14 2014

OKZ023-038-141945-
CADDO OK-COMANCHE OK-
118 PM CST SUN DEC 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CADDO AND NORTHERN
COMANCHE COUNTIES UNTIL 145 PM CST...

AT 115 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR CACHE...MOVING
NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
CACHE...APACHE...ELGIN...FLETCHER...MEDICINE PARK...LAKE ELLSWORTH...
BOONE...MEERS AND LAKE LAWTONKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3453 9864 3467 9878 3499 9839 3479 9818
TIME...MOT...LOC 1915Z 229DEG 34KT 3465 9864

MAHALE
Special weather statement, Dec 14, 1:44 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
144 PM CST SUN DEC 14 2014

OKZ023-038-142015-
CADDO OK-COMANCHE OK-
144 PM CST SUN DEC 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO AND NORTH
CENTRAL COMANCHE COUNTIES UNTIL 215 PM CST...

AT 141 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BOONE...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
DIME TO NICKEL SIZE HAIL...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3518 9831 3497 9809 3495 9809 3474 9849
      3481 9858
TIME...MOT...LOC 1941Z 222DEG 40KT 3483 9848

AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 9:26 AM CSTSpecial Weather StatementOUNCuster, Washita34 min
Dec 14, 1:18 PM CSTSpecial Weather StatementOUNComanche27 min
Dec 14, 1:44 PM CSTSpecial Weather StatementOUNCaddo31 min
Dec 14, 2:29 PM CSTSpecial Weather StatementOUNGrady31 min
Dec 14, 2:57 PM CSTSpecial Weather StatementOUNCanadian48 min
Dec 14, 3:19 PM CSTSpecial Weather StatementOUNGrady26 min
Dec 14, 3:40 PM CSTSpecial Weather StatementOUNGrady35 min
Dec 14, 3:43 PM CSTSpecial Weather StatementOUNCanadian32 min
Dec 14, 3:49 PM CSTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain26 min
Dec 14, 4:04 PM CSTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma41 min
Dec 14, 4:05 PM CSTSpecial Weather StatementOUNMurray, Pontotoc25 min
Dec 14, 4:11 PM CSTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Oklahoma49 min
Dec 14, 4:32 PM CSTSpecial Weather StatementOUNPontotoc28 min
Dec 14, 4:39 PM CSTSevere Thunderstorm WarningOUNLogan, Noble, Payne51 min
Dec 14, 4:52 PM CSTSevere Thunderstorm WarningOUNLincoln, Logan, Oklahoma38 min
Dec 14, 4:57 PM CSTSpecial Weather StatementOUNHughes33 min
Dec 14, 5:06 PM CSTSpecial Weather StatementOUNMcClain24 min
Dec 14, 5:11 PM CSTTornado Warning Tornado observedOUNLincoln, Logan, Oklahoma34 min
Dec 14, 5:26 PM CSTSevere Thunderstorm WarningOUNCleveland, McClain49 min
Dec 14, 5:35 PM CSTSpecial Weather StatementOUNPayne25 min
Dec 14, 5:52 PM CSTSpecial Weather StatementOUNCoal, Hughes23 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.